MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.A visual examination identified that the balloon was not folded which indicated that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied and liquid was observed to be leaking from a balloon pinhole located approximately 9mm proximal of the proximal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft and no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 28mar2020.It was reported that balloon leak was encountered.The target lesion was located in the popliteal artery.A 9.0 x 20, 75cm mustang balloon catheter was advanced for dilation.However, during inflation, it was noticed that the contrast media was leaked.The device was completely removed and the procedure was completed with another of the same device.There were no patient complications nor injuries reported.However, returned device analysis revealed a balloon pinhole.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9978376
Report Number2134265-2020-04467
Device Sequence Number2968997
Product Code FGE
UDI-Device Identifier08714729793755
UDI-Public08714729793755
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2021
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0022424594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2020
Initial Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1